Mathematische Zeitschrift

, Volume 250, Issue 4, pp 885-906

First online:

Some inequalities for the Poincaré metric of plane domains

  • Toshiyuki SugawaAffiliated withDepartment of Mathematics, Graduate School of Science, Hiroshima University
  • , Matti VuorinenAffiliated withDepartment of Mathematics, University of Turku Email author 

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


In this paper, the Poincaré (or hyperbolic) metric and the associated distance are investigated for a plane domain based on the detailed properties of those for the particular domain In particular, another proof of a recent result of Gardiner and Lakic [7] is given with explicit constant. This and some other constants in this paper involve particular values of complete elliptic integrals and related special functions. A concrete estimate for the hyperbolic distance near a boundary point is also given, from which refinements of Littlewood’s theorem are derived.

Mathematics Subject Classification (1991):

30F45 30A10